Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 26, 2021Covington County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 26, 2021, 5:44 PM CDT for Covington County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 5:44 PM CDT (22:44 UTC)
Expired
Aug 26, 2021, 6:30 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Covington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1968 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WWUS84 KJAN 262244
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
544 PM CDT Thu Aug 26 2021
 
MSZ064-065-262330-
Jefferson Davis MS-Covington MS-
544 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern
Covington and northern Jefferson Davis Counties through 630 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collins, moving northwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Collins, Mount Olive, Clem and Lone Star. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3166 8991 3178 8977 3178 8967 3161 8952
      3152 8968
TIME...MOT...LOC 2244Z 131DEG 17KT 3162 8963 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:11 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 26, 3:11 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
311 PM CDT Thu Aug 26 2021

.DISCUSSION...

Tonight and tomorrow:

Diurnal isolated and scattered thunderstorms are ongoing and
continue through the later afternoon and dissipate by the early
evening hours. A quiet, mild night is expected, with partly cloudy
to clear skies in the overnight hours. Lows will bottom out in the
low to mid 70s. Tomorrow, a midlevel anticyclonic ridge centered
just off the coast of the Carolinas will continue to generate
moist, southerly flow into the SE region. This will raise the
chance for showers and storms in the late afternoon to the evening
hours. Guidance is showing PWATs near 2.0 inches, which paired
with daytime heating will produce storm development primarily
along and S of I-20. We will finally have some relief from
significant heat indices for the remainder of the work week. High
temperatures will begin to be closer to season normals, with
Friday's highs ranging from high 80s to low 90s in the E and SE,
and mid 90s in the W/NW. Showers and thunderstorms should linger
into the evening hours and eventually dissipate as energy from
diurnal heating slows down. /AJ/

Saturday through Thursday:

With the development of Tropical Depression 9 this morning, the
main concern for this weekend through early next week will be the
impacts of the storm as it intensifies and approaches our region.
The consensus of deterministic and ensemble model guidance has
informed the latest track and intensity guidance from the National
Hurricane Center. As the storm moves across the central Gulf of
Mexico this weekend, it will encounter a favorable environment for
continued growth and intensification. An area of water with high
ocean heat content, associated with the Gulf Loop Current, extends
from Cuba into the central Gulf. Also, upper-level wind patterns
over the Gulf of Mexico will reduce wind shear across the storm
during that phase. Given these factors, the National Hurricane
Center forecasts TD9 to reach near Major Hurricane strength before
landfall along the Central Gulf Coast sometime Sunday or Sunday
night. Tropical Storms and Hurricanes are complex storm systems,
with threats for wind, flooding rain, and possible tornadoes. We
will continue to refine these threats locally, but the current
forecast will bring some chance for all three hazards to parts of
our forecast area.

As is always the case, adjustments are likely to both the
intensity and track forecast for this storm over the next few
days, so residents and travelers through the region are encouraged
to make the necessary preparations and to listen to guidance
provided by local officials and emergency managers. The current
expectation is for impacts in our forecast area from Sunday/Monday
through Tuesday evening as the storm curves northeast and is
swept across the Mid-South. In its wake, more mundane summery
weather will round out the work week. /NF/

&&

.AVIATION...
18Z TAF discussion:
Conditions for most sites will remain VFR through the early
afternoon. VCTS and VCSH conditions will continue for HBG/PIB
through the afternoon, but will quickly diminish by 00Z. JAN/HKS
may also experience VCTS in the late afternoon and may have a
brief drop in visibility. Overall, all sites should remain VFR
overnight with light winds. /AJ/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  93  73  93 /   7  36  11  42
Meridian      72  91  71  91 /   2  43  14  45
Vicksburg     73  94  75  94 /  11  25  11  42
Hattiesburg   73  89  73  91 /  17  72  20  66
Natchez       72  92  73  91 /   8  41  16  54
Greenville    73  94  73  93 /   5  11  11  33
Greenwood     73  95  73  94 /   4  11  11  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>027-
     034>036-040>043-047-048.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

NF/AJ
Hazardous weather outlook, Aug 26, 3:18 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
318 PM CDT Thu Aug 26 2021

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042-
047-048-272030-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington-
Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Warren-Hinds-
318 PM CDT Thu Aug 26 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Friday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon

Dangerous heat is likely through this afternoon, with peak heat
index values ranging from 105 to 110 degrees. Heat exhaustion
will be likely with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

LAZ024-026-MSZ028-032-037>039-044>046-049>052-055>062-064>066-
072>074-272030-
Catahoula-Concordia-Montgomery-Choctaw-Attala-Winston-Noxubee-
Leake-Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-
Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
318 PM CDT Thu Aug 26 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Friday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

LAZ023-025-MSZ029>031-033-043-053-054-063-272030-
Franklin LA-Tensas-Webster-Clay-Lowndes-Oktibbeha-Madison MS-
Claiborne-Copiah-Lawrence-
318 PM CDT Thu Aug 26 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, south central Mississippi, and southwest
Mississippi.

.DAY ONE...Tonight and Friday

DANGEROUS HEAT
THREAT...Limited
TIMING...Through the remainder of this afternoon

Caution is advised through the rest of this afternoon for
possible dangerous heat as heat index values peak near
105 degrees. Heat exhaustion will be possible with outdoor
activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

NF

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 26, 4:45 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
445 PM CDT Thu Aug 26 2021

LAZ025-262230-
Tensas LA-
445 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of central Tensas
Parish through 530 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
St. Joseph, or 27 miles northeast of Ferriday, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Joseph, Lake Bruin and Helena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3208 9145 3204 9110 3199 9113 3198 9116
      3196 9119 3194 9119 3192 9118 3187 9124
      3186 9127 3184 9126 3184 9129 3186 9130
      3185 9133 3184 9135 3184 9148
TIME...MOT...LOC 2145Z 095DEG 11KT 3193 9124

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Aug 26, 5:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 PM CDT Thu Aug 26 2021

MSZ064-065-262330-
Jefferson Davis MS-Covington MS-
544 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern
Covington and northern Jefferson Davis Counties through 630 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collins, moving northwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Collins, Mount Olive, Clem and Lone Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3166 8991 3178 8977 3178 8967 3161 8952
      3152 8968
TIME...MOT...LOC 2244Z 131DEG 17KT 3162 8963

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:45 PM CDTSpecial Weather StatementJANTensas45 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.